Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 372, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 4, 2024, 8:18 PM CST for Crawford County, Gasconade County, Osage County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2024, 8:18 PM CST (02:18 UTC)
- Expired
- Nov 4, 2024, 9:00 PM CST
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.0 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Gasconade County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 91 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.4
The text
As transmitted.
299
WUUS53 KLSX 050218
SVRLSX
MOC055-073-151-050300-
/O.NEW.KLSX.SV.W.0372.241105T0218Z-241105T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
818 PM CST Mon Nov 4 2024
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Osage County in central Missouri...
Northwestern Crawford County in east central Missouri...
Gasconade County in east central Missouri...
* Until 900 PM CST.
* At 818 PM CST, severe thunderstorms were located along a line from
near Freeburg to 25 miles south of Freeburg, or along a line from
14 miles southwest of Linn to 27 miles west of Cuba, moving
northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Broadcast media reported. At 8:00 CDT, broadcast media
reported 60 mph winds in Iberia, MO.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Owensville, Hermann, Linn, Bland, Freeburg, Rosebud, Westphalia,
Mount Sterling, Drake, Swiss, Rich Fountain, Gasconade, Argyle,
Morrison, Bay, Canaan, Oak Hill and Koeltztown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms have produced damaging winds.
Tornadoes can develop quickly from severe thunderstorms. Seek
shelter immediately in an interior room on the lowest floor of a
well-built structure.
Intense thunderstorm lines can produce brief tornadoes and
widespread significant wind damage. Although a tornado is not
immediately likely, it is best to move to an interior room on the
lowest floor of a building. These storms may cause serious injury
and significant property damage.
&&
LAT...LON 3833 9214 3871 9169 3870 9163 3868 9155
3871 9149 3870 9137 3821 9137 3820 9131
3807 9153 3815 9153 3815 9164 3829 9164
3829 9211
TIME...MOT...LOC 0218Z 227DEG 46KT 3831 9200 3814 9188 3795 9188
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
KD1 follow-up statement
503
WWUS53 KLSX 050245
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
845 PM CST Mon Nov 4 2024
MOC151-050255-
/O.CAN.KLSX.SV.W.0372.000000T0000Z-241105T0300Z/
Osage MO-
845 PM CST Mon Nov 4 2024
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR OSAGE COUNTY...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
&&
LAT...LON 3815 9164 3864 9164 3870 9150 3870 9137
3821 9137 3820 9131 3807 9153 3815 9153
TIME...MOT...LOC 0218Z 227DEG 46KT 3832 9198 3815 9187 3796 9186
$$
MOC055-073-050300-
/O.CON.KLSX.SV.W.0372.000000T0000Z-241105T0300Z/
Crawford MO-Gasconade MO-
845 PM CST Mon Nov 4 2024
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST FOR
NORTHWESTERN CRAWFORD AND GASCONADE COUNTIES...
At 845 PM CST, severe thunderstorms were located along a line from 6
miles northwest of Mount Sterling to 9 miles southeast of Bland, or
along a line from 11 miles northeast of Linn to 11 miles northwest
of Cuba, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Owensville, Hermann, Bland, Rosebud, Drake, Mount Sterling, Swiss,
Gasconade, Canaan, Bay and Oak Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds.
Tornadoes can develop quickly from severe thunderstorms. Seek
shelter immediately in an interior room on the lowest floor of a
well-built structure.
Intense thunderstorm lines can produce brief tornadoes and
widespread significant wind damage. Although a tornado is not
immediately likely, it is best to move to an interior room on the
lowest floor of a building. These storms may cause serious injury
and significant property damage.
&&
LAT...LON 3815 9164 3864 9164 3870 9150 3870 9137
3821 9137 3820 9131 3807 9153 3815 9153
TIME...MOT...LOC 0218Z 227DEG 46KT 3832 9198 3815 9187 3796 9186
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 5:42 PM CST, 2 hours 36 minutes earlier. Its key messages:
- Showers and thunderstorms will continue through tonight. A few severe thunderstorms will be possible this evening, particularly over central and east central Missouri. The primary threats will be large hail and damaging winds.
- Rain will move out of the area by late Tuesday leaving Wednesday and Thursday. There will be additional chances of rain over the weekend.
Area forecast discussion, Nov 4, 5:42 PM CST, 2 hours 36 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 542 PM CST Mon Nov 4 2024 .KEY MESSAGES... - Showers and thunderstorms will continue through tonight. A few severe thunderstorms will be possible this evening, particularly over central and east central Missouri. The primary threats will be large hail and damaging winds. - Rain will move out of the area by late Tuesday leaving Wednesday and Thursday. There will be additional chances of rain over the weekend. && .SHORT TERM... (Through Late Tuesday Night) Issued at 330 PM CST Mon Nov 4 2024 A band of showers and scattered thunderstorms that has produced flooding over southeast Missouri into southwest Illinois today has begun to lift northward this afternoon along weak boundary. It will continue to lift northward into the northern CWA through early evening. Strong to severe thunderstorms are currently moving into western Missouri ahead of a cold front. Latest mesoanalysis is showing 500-1000+ J/kg of MLCAPE along along the MO/AR state line that the RAP has moving north into central MO by 00Z. CAMS have the current line of storms moving east into the CWA by early this evening and then slowly progressing east ahead of the front through the across eastern MO/SW IL during the late evening and overnight hours. The combination of instability and deep/low layer shear still favors a few severe storms capable of producing damaging winds and isolated tornadoes over central and east central MO this evening. The chance for severe weather will decrease overnight as the line moves into less instability. In addition, another 1-2"+ of rainfall will be possible through tomorrow, but the axis of heaviest rainfall will now be over the northwest third of the CWA which will limit additional flooding. The chance for showers and scattered thunderstorms will continue into Tuesday as the front slowly moves east across the area. The front will not clear the area until late in the day, so the chances will remain high (70-90%) over thee Illinois counties into the afternoon. Britt && .LONG TERM... (Wednesday through Next Monday) Issued at 330 PM CST Mon Nov 4 2024 Mainly dry weather is still expected Wednesday into Thursday night as an upper ridge moves across the area. The LREF is showing the next upper trough moving the Midwest on Saturday night which will bring rain chances to the area from Friday to Sunday with the best chances (70-90%) on Saturday and Saturday night. Temperatures will remain seasonable through the weekend. Britt && .AVIATION... (For the 00z TAFs through 00z Tuesday Evening) Issued at 533 PM CST Mon Nov 4 2024 Occasional showers and scattered thunderstorms are expected to affect the terminals through the evening into the overnight hours and then move out on Tuesday morning. A few of these storms could produce wind gusts over 35 knots and small hail. MVFR and IFR ceilings and visibilities can be expected with this activity before improving to VFR by late morning and early afternoon. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Nov 4, 1:54 PM CST, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 154 PM CST Mon Nov 4 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-052000- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 154 PM CST Mon Nov 4 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and tonight. Thunderstorms are expected through tonight. Some could be severe, mainly in central Missouri this evening. The primary threats are damaging winds and a few tornadoes, along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will end on Tuesday morning. Otherwise no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotters activation will be likely tonight. Britt
In the hours before
Local storm report, Nov 4, 5:03 PM CST, 3 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
503 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Rain 1 W Oates 37.57N 91.07W
11/04/2024 M8.20 Inch Reynolds MO Public
Storm total so far.
&&
PfahlerLocal storm report, Nov 4, 5:05 PM CST, 3 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
505 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Rain Staunton 39.01N 89.79W
11/04/2024 E1.60 Inch Macoupin IL Trained Spotter
Storm total so far.
&&
PfahlerLocal storm report, Nov 4, 5:38 PM CST, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
538 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Rain Saint Peters 38.77N 90.60W
11/04/2024 M2.79 Inch St. Charles MO NWS Employee
Storm total. 1.22 inches since 7 am.
&&
BrittLocal storm report, Nov 4, 5:41 PM CST, 2 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
541 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM Rain 1 S Mine La Motte 37.61N 90.29W
11/04/2024 M6.00 Inch Madison MO Public
Storm total as of 5:30 PM.
&&
BRCLocal storm report, Nov 4, 5:54 PM CST, 2 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
554 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Rain 1 SSE Ste. Genevieve 37.96N 90.04W
11/04/2024 M6.84 Inch Ste. Genevieve MO Trained Spotter
Storm total so far.
&&
PfahlerLocal storm report, Nov 4, 7:02 PM CST, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
702 PM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM Rain Ferguson 38.74N 90.30W
11/04/2024 M4.18 Inch St. Louis MO Public
Storm total so far.
&&
PfahlerThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 7:43 PM CST | Flood Watch | LSX | Crawford, Franklin, Iron, Jefferson, Madison, Reynolds and 6 more | 16 hr |
| Nov 4, 9:11 PM CST | Areal Flood Advisory | LSX | Franklin, Gasconade, Warren | 3 hr |
| Nov 4, 9:38 PM CST | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 37 min |
| Nov 4, 9:44 PM CST | Tornado Warning | LSX | Lincoln, Saint Charles | 16 min |
| Nov 4, 9:49 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 41 min |
| Nov 4, 9:51 PM CST | River Flood Warning | LSX | Boone | 10 hr |
| Nov 4, 10:03 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 42 min |
| Nov 4, 10:17 PM CST | Areal Flood Advisory | LSX | Crawford | 4 hr |
| Nov 5, 12:13 AM CST | Areal Flood Advisory | LSX | Franklin, Saint Charles | 3 hr |
| Nov 5, 12:16 AM CST | Areal Flood Advisory | LSX | Franklin, Gasconade, Warren | 119 min |
| Nov 5, 12:55 AM CST | Areal Flood Advisory | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Nov 5, 1:20 AM CST | Areal Flood Advisory | LSX | Crawford, Franklin, Jefferson, Washington | 3 hr |
| Nov 5, 1:26 AM CST | Flash Flood Warning | LSX | Franklin, Jefferson, Washington | 5 hr |
| Nov 5, 2:39 AM CST | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 5 hr |
| Nov 5, 3:13 AM CST | Flash Flood Warning | LSX | Crawford, Franklin, Washington | 3 hr |
| Nov 5, 3:23 AM CST | River Flood Warning | LSX | Saint Charles | 28 hr |
| Nov 5, 4:36 AM CST | River Flood Warning | LSX | Crawford, Washington | 3 days |
| Nov 5, 4:42 AM CST | River Flood Warning | LSX | Crawford | 55 hr |
| Nov 5, 6:25 AM CST | Areal Flood Warning | LSX | Crawford, Franklin, Jefferson, Washington | 8 hr |
| Nov 5, 6:57 AM CST | Areal Flood Warning | LSX | Saint Louis, City of Saint Louis | 5 hr |
| Nov 5, 7:44 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Nov 5, 7:44 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 7 days |
| Nov 5, 7:44 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 21 days |
| Nov 5, 7:44 AM CST | River Flood Warning | LSX | Franklin, Jefferson | 4 days |
| Nov 5, 7:44 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Nov 5, 7:49 AM CST | River Flood Warning | LSX | Franklin | 3 days |
| Nov 5, 10:35 AM CST | River Flood Warning | LSX | Lincoln | 13 hr |
| Nov 5, 11:38 AM CST | River Flood Warning | LSX | Osage | 4 days |
| Nov 5, 1:57 PM CST | Areal Flood Warning | LSX | Franklin, Jefferson | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.